MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV ONLY; CERTAS PLUS SMALL & RA

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL VLV ONLY; CERTAS PLUS SMALL & RA
Catalog Number 828810PL
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes Cerebral Ventriculomegaly (2133); Irritability (2421); Ambulation or Postural Difficulties (2544)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Medwatch #: (b)(4).A facility reported a certas valve (id 828810pl) was implanted on (b)(6) 2021 with setting at 3.In (b)(6) 2023, the valve was reprogrammed from 3 to 5 due to a progressive decrease in ventricle size.The patient did well with no recurrent seizures.On (b)(6) 2024, during a clinic visit, it was found that the valve could no longer be adjusted from its setting of 3 and the magnetic resonance imaging (mri) showed dilatation of the left lateral ventricle, which was higher than what was seen on imaging in (b)(6) 2023.The ventricle size in (b)(6) 2024 was larger than her previous ventricles size when her previous intentional setting was at 3 in (b)(6) of 2023.Between (b)(6) 2024 and (b)(6) 2024, the patient had worsening of ability to perform motor skills (stopped walking in (b)(6) 2024), rubbing ears and rubbing head (non-verbal patient), waking from sleep crying, inability to sleep in recumbent, increased daytime irritability, and progressive ventricular dilation due to abnormal intracranial pressure.The valve was removed and replaced.The patient symptoms improved, is now walking again and no longer rubbing ears or head.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Certas valve (id 828810pl) was returned for evaluation.Device history record (dhr) - the product code 828810pl with lot 4403265, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 3.The valve was visually inspected, no defect was noted.The valve was hydrated.The valve passed the test for occlusion, leak and reflux.The valve failed the test for programming and pressure.The valve was disassembled.The valve was visually inspected under microscope at appropriate magnification, biological debris was found on the spring, on the rotating construct, on the ruby ball, on the seat of the ruby ball and on the arm assembly.Root cause analysis - the possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve, at the time of investigation biological debris were found.The root cause for the pressure issue noted during the investigation is due to biological debris found on the ruby ball and on the cam / ball arm assembly as well as the rc, the debris was stopping the ruby ball from being seated correctly.

Brand Name
CRTS SM IL VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20004135
Report Number3013886523-2024-00244
Device Sequence Number20062388
Product Code JXG
UDI-Device Identifier10886704081890
UDI-Public(01)10886704081890(17)241231(10)4403265
Combination Product (Y/N)N
PMA/510(K) Number
K182265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number828810PL
Device Lot Number4403265
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexFemale
Patient RaceWhite